My 7 yr old pitbull had his first seizure last Friday at 4AM and a second around noon. Took him to the vet who kept him overnight. He had a third seizure there and the vet diagnosed epilepsy. He is on phenobarbitol and had no side effects until last night when he vomited and started head twitching. He is drooling a lot and a bit wobbly. Is this typical? Will it stop ?
I have not used the drug but don't read that vomiting and drooling are side effects. It dies take time and maybe dose adjustments before you notice a difference.
The best thing you can do is call your Vet and ask these questions.
You need to speak to your vet. The dosing may need to be changed or another medication added to stop the seizures completely. If your not happy with this vets care make sure you have a second opinion with another vet.
I hope your dog ends up being ok. My dog lived with epilepsy for 9 of 14 years.
Thank you for your response. My vet advised me to be patient and see if there is any improvement at the end of 2 weeks. I feel like every minute is an hour ! He is such a sweet and happy-go-lucky dog. To see him so lethargic and wobbly is heart breaking.
Thank you, it's been great to have found this site. I'm a little less worried now that I know his side effects are not unusual. My other dog keeps bringing him tennis balls to get him to play. I pray for the day he'll pick one up !
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.